Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 90, NWS Charleston, SC

May 11, 20095 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2009, 5:28 PM EDT for 5 counties in Georgia. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2009, 5:28 PM EDT (21:28 UTC)
Expired
May 11, 2009, 6:30 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:22 PM EDTTSTM WND DMGSapelo Island, GASHINGLES WERE BLOWN OFF THE ROOF OF THE NOAA SAPELO ISLAND NATIONAL ESTUARINE RESEARCH RESERVE BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 112128
SVRCHS
GAC029-051-179-183-191-112230-
/O.NEW.KCHS.SV.W.0090.090511T2128Z-090511T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT MON MAY 11 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  EXTREME SOUTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 630 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MIDWAY TO 6 MILES NORTHWEST OF
  TIBET...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF HINESVILLE
  TO LUDOWICI...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MIDWAY...
  CROSSROADS...
  BELFAST...TIBET...
  RETREAT...
  SUNBURY...JONES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3143 8131 3141 8133 3158 8170 3189 8142
      3175 8110 3172 8114 3174 8116 3173 8119
      3170 8119 3170 8113 3162 8113 3156 8117
      3160 8119 3156 8122 3155 8126 3153 8125
      3155 8119 3154 8118 3139 8129
TIME...MOT...LOC 2128Z 323DEG 16KT 3182 8146 3167 8168

$$
2 follow-up statements
000 
WWUS52 KCHS 112209
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT MON MAY 11 2009

GAC029-051-179-183-191-112230-
/O.CON.KCHS.SV.W.0090.000000T0000Z-090511T2230Z/
LONG GA-MCINTOSH GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
609 PM EDT MON MAY 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EXTREME SOUTH CENTRAL CHATHAM...SOUTHEASTERN LIBERTY...
SOUTHEASTERN BRYAN...MCINTOSH AND SOUTHEASTERN LONG COUNTIES...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HALFMOON LANDING TO SHELLMAN
BLUFF...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF RICHMOND
HILL TO 15 MILES NORTHEAST OF DARIEN...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
CRESCENT...EULONIA...HALFMOON LANDING...JONES...MERIDIAN...PINE
HARBOR...RETREAT...RICEBORO...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT...SUNBURY...TIBET...TOWNSEND...VALONA AND CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3143 8131 3141 8133 3158 8170 3185 8133
      3175 8110 3172 8114 3174 8116 3173 8119
      3170 8119 3170 8113 3162 8113 3156 8117
      3160 8119 3156 8122 3155 8126 3153 8125
      3155 8119 3154 8118 3139 8129
TIME...MOT...LOC 2208Z 323DEG 16KT 3168 8130 3154 8128

$$
000 
WWUS52 KCHS 112230
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT MON MAY 11 2009

GAC029-051-179-183-191-112240-
/O.EXP.KCHS.SV.W.0090.000000T0000Z-090511T2230Z/
LONG GA-MCINTOSH GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
630 PM EDT MON MAY 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
CHATHAM...SOUTHEASTERN LIBERTY...SOUTHEASTERN BRYAN...MCINTOSH AND
SOUTHEASTERN LONG COUNTIES WILL EXPIRE AT 630 PM EDT...

AT 627 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3143 8131 3141 8133 3158 8170 3185 8133
      3175 8110 3172 8114 3174 8116 3173 8119
      3170 8119 3170 8113 3162 8113 3156 8117
      3160 8119 3156 8122 3155 8126 3153 8125
      3155 8119 3154 8118 3139 8129
TIME...MOT...LOC 2230Z 323DEG 16KT 3160 8123 3146 8121

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:46 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 11, 3:46 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT MON MAY 11 2009

.SYNOPSIS...
A STATIONARY FRONT WILL BEGIN TO SHIFT TO THE S AND OFFSHORE
THIS EVENING. THIS FRONT WILL DROP SOUTH OF THE AREA EARLY TONIGHT AND
TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL PERSIST WED
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER INLAND
PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS
EVENING AND SHIFT TOWARDS THE ATLANTIC COAST. ACTIVITY WILL WEAKEN
EARLY TONIGHT AS IT ENCOUNTERS MORE STABLE IN SC AND A STRONG CAP IN
GA. A QUASI STATIONARY FRONT WILL THEN SHIFT FURTHER SOUTH THROUGH
THE CWA ENDING PRECIP ACTIVITY OVER MOST OF SOUTH CAROLINA BY
SUNSET. PORTIONS OF SOUTHEAST GEORGIA WILL CONTINUE TO SEE A CHANCE
OF SHOWERS AND THUNDERSTORMS EARLY TONIGHT WHERE THE ATMOSPHERE
REMAINS WARM AND DEWPTS REMAIN NEAR 60.

HIGH PRESSURE WILL BEGIN TO SETTLE INTO THE REGION OVERNIGHT.
CLOUD COVER WILL QUICKLY SHIFT SOUTH OVERNIGHT AS DRYER AIR MOVES
OVER THE SOUTHEAST. WITH NORTHERLY WINDS BEHIND THE FRONT AND
SKIES BEGINNING TO SCATTER OUT LATE...OVERNIGHT LOW TEMPS WILL
REACH THE LOW 50S OVER SC AND UPPER 50S OVER GA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
CONDITIONS WILL QUICKLY DRY OUT TUESDAY OVER SC AND GA AS A FRONT
SHIFTS SLOWLY SOUTHEAST FURTHER OFF THE SC AND GA COAST. THERE WILL BE A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BEFORE NOON TUESDAY OVER
THE SOUTHEAST GEORGIA COAST WHERE CONDITIONS WILL REMAIN WARM AND
MOIST CLOSER TO THE FRONT. THE ATMOSPHERE WILL DRY OUT QUICKLY TUESDAY
AFTERNOON AS HIGH PRESSURE FROM THE NORTH CONTINUES TO SETTLE OVER
THE SOUTHEAST. CLOUD COVER WILL QUICKLY SCATTER OUT OVER THE
ENTIRE CWA BY TUESDAY EVENING. N/NE FLOW BEHIND THE FRONT WILL
KEEP HIGH TEMPS IN THE UPPER 70S OVER A MAJORITY OF SOUTHEAST SC
AND SOUTHEAST GA DESPITE AMPLE SFC HEATING.

THE SURFACE RIDGE AND ASSOCIATED DRIER AIRMASS WILL CONTINUE TO
SPREAD INTO THE FORECAST AREA TUESDAY NIGHT. THEN...THE 500 MB RIDGE
WILL STRENGTHEN WEDNESDAY THROUGH FRIDAY AS THE SURFACE HIGH
SHIFTS OFFSHORE AND A PREVAILING ONSHORE FLOW DEVELOPS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LOW LEVEL MOISTURE WILL QUICKLY RETURN TO THE REGION STARTING
WEDNESDAY...AND DEWPOINTS WILL INCREASE INTO THE 60S WITH NEAR-
NORMAL HIGHS IN THE MIDDLE 80S THURSDAY THROUGH SUNDAY. THIS WILL
SUPPORT AT LEAST SCATTERED DIURNAL SEA BREEZE SHOWERS/THUNDERSTORMS
EACH DAY. THE NEXT COLD FRONT WILL APPROACH THE REGION EARLY NEXT
WEEK. HOWEVER...LATEST GUIDANCE SUGGESTS THAT THE UPPER RIDGE MAY
SLOW THE PROGRESS OF THE FRONT...RAISING CONSIDERABLE FORECAST
UNCERTAINTY AFTER THIS WEEKEND. THE BOUNDARY COULD STALL FAR
ENOUGH N/W OF THE REGION TO MAINTAIN THE ONGOING DIURNAL
CONVECTIVE REGIME...OR CLOUD SLOW CLOSE ENOUGH TO THE REGION TO
ENHANCE THE PROSPECTS FOR SHOWERS/THUNDERSTORMS BY MONDAY. RAISED
POPS TO SLIGHT CHANCE/CHANCE SUNDAY NIGHT AND MONDAY TO ACCOUNT
FOR THE LATTER SCENARIO AND FOR COLLABORATION WITH SURROUNDING
FORECASTS.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
COMPLEX SCENARIO FOR THIS AFTERNOON AT BOTH CHS AND SAV TERMINALS.
BOTH TERMINALS SHOULD EXPECT A PERIOD OF PRECIP THIS AFTERNOON AS
A QUASI STATIONARY FRONT BEGINS TO PUSH SOUTH.

FOR CHS...CURRENT RADAR SHOWS A CLUSTER OF SHOWERS WITH EMBEDDED
THUNDERSTORMS SHIFTING TOWARDS THE CHS TERMINAL. THIS CLUSTER IS
SHOWING A WEAKENING TREND AS IT SHIFTS EAST. EXPECT SHOWERS
BETWEEN 19Z AND 20Z. THERE IS A CHANCE OF THUNDERSTORM. WINDS WILL
BECOME NORTHERLY BY 22Z AND LOW CLOUDS WILL MOVE INTO THE AREA.
TEMPO MVFR CIGS WILL REMAIN IN THE TAF FROM 2Z TO 6Z OVERNIGHT.
CONDITIONS WILL IMPROVE AFTER MIDNIGHT AS DRYER AIR MOVES INTO THE
REGION. CLOUDS WILL QUICKLY SHIFT SOUTH OF THE TERMINAL TOMORROW
MORNING AS HIGH PRESSURE SETTLES OVER THE SOUTHEAST. NORTHEAST
WINDS AROUND 12 KNOTS ARE ANTICIPATED BY NOON TUESDAY.

FOR SAV...SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER
SOUTHEAST GEORGIA THIS AFTERNOON...MAINLY BETWEEN 19Z AND 22Z.
THERE IS A CHANCE OF A SHOWER BEFORE THIS TIME PERIOD BUT
CONFIDENCE IS TOO LOW TO PUT INTO TAF. WINDS WILL BECOME NORTHERLY
BY 00Z TONIGHT AND CLOUDS WILL SHIFT INTO THE AREA. THINKING AT
THIS TIME IS THAT CIGS WILL REMAIN VFR. CLOUDS WILL SHIFT FURTHER
SOUTH AFTER MIDNIGHT AS DRYER AIR MOVES INTO THE REGION. AS HIGH
PRESSURE SETTLES OVER THE SOUTHEAST...CLOUDS WILL CONTINUE TO
SCATTER OUT OF THE REGION. NORTHEAST WINDS AROUND 12 KNOTS ARE
ANTICIPATED BY NOON TUESDAY.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR CIGS POSSIBLE EARLY TUE
AT KSAV AND KCHS...OTHERWISE MAINLY VFR TUE THROUGH THU.

&&

.MARINE...
WINDS WILL BECOME NORTHERLY TONIGHT AS A FRONT SHIFTS SOUTH
THROUGH THE SC AND GA COASTAL WATERS. AS NORTHERLY FLOW DEVELOPS
BEHIND THE FRONT...CAA WILL ALLOW WIND SPEEDS TO APPROACH 15 TO 20
KNOTS OVER MUCH OF THE NEARSHORE COASTAL WATERS AND SEAS WILL
BUILD TO 3 TO 4 FEET BY TUESDAY MORNING. SEAS WILL CONTINUE TO
BUILD TUESDAY AS LONG PERIOD SWELLS BECOME MORE FAVORABLE.

SCA CONDITIONS APPEAR LIKELY OVER THE OUTER GA WATERS AS HIGH
PRESSURE FROM THE NORTH AND LOW PRESSURE TO THE SOUTHEAST PRODUCE
A PRESSURE GRADIENT OVER THE WATERS THAT SUPPORT FAVORABLE SWELL
DEVELOPMENT AND STRENGTHENING WIND SPEEDS. AS SWELL CONTINUES TO BUILD
OVERNIGHT...SEAS WILL BUILD TO 4 TO 6 FEET OVER THE OUTER GA
WATERS. AS A RESULT...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT
BEGINNING AT 4 AM TONIGHT. CONDITIONS APPEAR TO STAY BELOW SCA
CRITERIA FOR THE REMAINING SC AND GA WATERS TONIGHT AND TOMORROW.
CONDITIONS WILL BE MONITORED FOR POTENTIAL SCA CONDITIONS SHOULD
THE WEATHER PATTERN REMAIN FAVORABLE FOR A LONGER PERIOD OF TIME
TONIGHT AND TUESDAY.

SPRAWLING HIGH PRESSURE NE OF THE WATERS WILL MAINTAIN A LONG FETCH
ONSHORE FLOW REGIME...MAINTAINING SMALL CRAFT ADVISORY CONDITIONS
ACROSS THE OUTER GA WATERS INTO EARLY THURSDAY...PUSHING SMALL CRAFT
ADVISORY CONDITIONS INTO NEARSHORE WATERS WEDNESDAY/WEDNESDAY NIGHT
AND MAINTAINING ELEVATED WINDS SEAS THROUGH FRIDAY. HOWEVER...THIS
GENERAL SCENARIO WILL LIKELY BECOME COMPLICATED BY A SURFACE TROUGH
THAT WILL DEVELOP OVER THE GULF STREAM AND MAY PUSH INTO COASTAL
WATERS AND TOWARD THE COAST. 12Z GFS/NAM HANDLING OF THIS FEATURE
DIFFERS SIGNIFICANTLY. SPECIFICALLY...THE GFS DEPICTS A CLOSED
CYCLONIC CIRCULATION DEVELOPING OFFSHORE WEDNESDAY THEN PUSHING
NW/ONSHORE EARLY THURSDAY...GREATLY ALTERING LOW LEVEL WINDS...WHILE
THE NAM MAINTAINS A WEAKER COASTAL TROUGH AND MUCH STRONGER ONSHORE
LOW LEVEL FLOW. THUS...FORECAST CONFIDENCE REMAINS LESS THAN
IDEAL...AND ADJUSTMENTS WILL LIKELY BE REQUIRED THIS WEEK. BY LATE
WEEK...GUIDANCE DEPICTS SUBSIDING SEAS AND A TRANSITION TO A TYPICAL
SUMMERTIME REGIME...FEATURING A DOMINANT AFTERNOON/EVENING SEA
BREEZE CIRCULATION AND MODEST NOCTURNAL SURGES OF S WINDS.

RIP CURRENTS...THE PERSISTENT ONSHORE FLOW AND DEVELOPING EASTERLY
SWELL MAY CREATE AN ELEVATED RISK FOR RIP CURRENTS MID TO LATE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 4 AM EDT THURSDAY
     FOR AMZ374.

&&
Hazardous weather outlook, May 11, 4:33 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
433 AM EDT MON MAY 11 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-120900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
433 AM EDT MON MAY 11 2009

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE AGAIN TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A STATIONARY FRONT OVER SOUTH CAROLINA THIS
MORNING IS EXPECTED TO SAG SOUTHWARD AS A COLD FRONT LATER TODAY.
THIS FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT LATER
THIS MORNING INTO EARLY THIS EVENING. LOCATIONS ACROSS SOUTHEAST
GEORGIA INTO EXTREME SOUTHERN SOUTH CAROLINA APPEAR TO BE FAVORED
REGIONS FOR POTENTIAL SEVERE WEATHER TODAY.

A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
LOCALIZED DAMAGING WIND GUSTS. SEVERE WEATHER IS MOST LIKELY TO
OCCUR BETWEEN 2 PM AND 8 PM.

YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR ADDITIONAL INFORMATION REGARDING POTENTIALLY
HAZARDOUS WEATHER CONDITIONS. IF YOU PLAN OUTDOOR ACTIVITIES...
REMAIN ALERT FOR THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, May 11, 4:26 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             PEMBROKE                32.14N 81.62W
05/11/2009  E0.75 INCH       BRYAN              GA   BROADCAST MEDIA

0410 PM     HAIL             PEMBROKE                32.14N 81.62W
05/11/2009  E0.88 INCH       BRYAN              GA   BROADCAST MEDIA

&&

MTE
Local storm report, May 11, 4:41 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             LEVY                    32.20N 81.03W
05/11/2009  E0.88 INCH       JASPER             SC   TRAINED SPOTTER

0433 PM     HAIL             BLUFFTON                32.24N 80.86W
05/11/2009  E0.88 INCH       BEAUFORT           SC   PUBLIC

&&
Local storm report, May 11, 4:50 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             LEVY                    32.20N 81.03W
05/11/2009  E0.88 INCH       JASPER             SC   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL WAS REPORTED IN LEVY.

0430 PM     TSTM WND DMG     BLUFFTON                32.24N 80.86W
05/11/2009                   BEAUFORT           SC   PUBLIC

            2 TREES DOWN IN BLUFFTON.

&&

REB
Local storm report, May 11, 4:53 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             SAVANNAH                32.05N 81.08W
05/11/2009  E1.75 INCH       CHATHAM            GA   PUBLIC

            GOLF BALL SIZE HAIL REPORTED JUST NORTH OF SAVANNAH.

&&

REB
Local storm report, May 11, 5:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             ISLE OF HOPE            31.98N 81.06W
05/11/2009  E1.75 INCH       CHATHAM            GA   BROADCAST MEDIA

            GOLF BALL SIZE HAIL WAS REPORTED IN ISLE OF HOPE.

&&

REB
Local storm report, May 11, 5:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             RICHMOND HILL           31.94N 81.30W
05/11/2009  E0.75 INCH       BRYAN              GA   PUBLIC

&&

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:33 PM EDTSpecial Marine WarningCHS57 min
May 11, 5:56 AM EDTSmall Craft AdvisoryCHS3 days
May 11, 3:25 PM EDTSevere Thunderstorm WarningCHSEffingham50 min
May 11, 3:45 PM EDTSevere Thunderstorm WarningCHSEffingham60 min
May 11, 4:00 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham45 min
May 11, 4:18 PM EDTSevere Thunderstorm WarningCHSChatham57 min
May 11, 4:19 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham41 min
May 11, 4:30 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham60 min
May 11, 4:33 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long42 min
May 11, 4:40 PM EDTSpecial Marine WarningCHS95 min
May 11, 5:03 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty57 min
May 11, 5:05 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long55 min
May 11, 5:22 PM EDTSpecial Marine WarningCHS53 min
May 11, 5:39 PM EDTSpecial Marine WarningCHS2 hr
May 11, 6:03 PM EDTSpecial Marine WarningCHS87 min
May 11, 6:09 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall66 min
May 11, 6:33 PM EDTSpecial Marine WarningCHS87 min
May 11, 7:12 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Tattnall45 min
May 11, 7:17 PM EDTSpecial Marine WarningCHS68 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.